MAUDE Adverse Event Report: SEQUENT MEDICAL, INC WEB LOW PROFILE SLS-USA W4-5-SFOR US; WOVEN ENDOBRIDGE (WEB) ANEURYSM EMBOLIZATION SYSTEM

SEQUENT MEDICAL, INC WEB LOW PROFILE SLS-USA W4-5-SFOR US; WOVEN ENDOBRIDGE (WEB) ANEURYSM EMBOLIZATION SYSTEM
Model Number FGA25050-001
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Codes Death (1802); Hemorrhage, Cerebral (1889); Rupture (2208)
Date of Event 10/10/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
A search for non-conformance associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has not been returned to the manufacturer.The root cause of the complaint cannot be determined.However, tortuous vasculature and angle alignment was reported.The instructions for use (ifu) identifies aneurysm perforation or rupture, hemorrhage, vessel dissection or perforation, and death as potential complications associated with use of the device.This device is associated with the same procedure as reported in mfr report # 2032493-2019-00261.
 
Event or Problem Description
It was reported that treatment was performed for an unruptured anterior communicating artery aneurysm.The vessel was reported to be tortuous.An attempt was made to retract the web device into the via microcatheter for repositioning in the aneurysm.Additional force was required to recapture the web into the via due to the vessel tortuosity and the angle of the microcatheter in relation to the proximal marker of the web device.At the time the web was withdrawn into the via, the via "jumped" forward.The microcatheter was pulled back and an angiography run demonstrated contrast extravasation from the aneurysm.Heparin was reversed and protamine was administered.The via and web were removed together, a new microcatheter was placed, and three (3) embolization coils were implanted in the aneurysm, which stopped the bleeding; however, the patient developed intracranial hypertension during the procedure, and both pupils were noted to be dilated and unresponsive.An external ventricular drain (evd) was placed and the patient was admitted to the icu.The patient never regained consciousness and died four days later.The cause of death was determined by the physician to be "high intracranial pressure with central herniation.".

Brand Name
WEB LOW PROFILE SLS-USA W4-5-SFOR US
Common Device Name
WOVEN ENDOBRIDGE (WEB) ANEURYSM EMBOLIZATION SYSTEM
Manufacturer (Section D)
SEQUENT MEDICAL, INC
11 a columbia
aliso viejo CA 92656
MDR Report Key9298617
Report Number2032493-2019-00262
Device Sequence Number2373665
Product Code OPR
UDI-Device Identifier00854111006013
UDI-Public(01)00854111006013(11)190503(17)240610(10)19050370
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P170023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/10/2024
Device Model NumberFGA25050-001
Device Catalogue NumberFGA25050-001
Device Lot Number19050370
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2019
Initial Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VIA 21 MICROCATHETER
Outcome Attributed to Adverse Event Death; Hospitalization; Life Threatening; Required Intervention;